Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A sphere theorem for odd-dimensional submanifolds of spheres

Author: Theodoros Vlachos
Journal: Proc. Amer. Math. Soc. 130 (2002), 167-173
MSC (2000): Primary 53C40; Secondary 53C20.
Published electronically: May 2, 2001
MathSciNet review: 1855635
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We establish a topological sphere theorem from the point of view of submanifold geometry for odd-dimensional submanifolds $M^n$ of a unit sphere. We give examples which show that our result is optimal. Moreover, we note the assumption that the dimension $n$ is odd is essential.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C40, 53C20.

Retrieve articles in all journals with MSC (2000): 53C40, 53C20.

Additional Information

Theodoros Vlachos
Affiliation: Department of Mathematics, University of Ioannina, Ioannina 45110, Greece

PII: S 0002-9939(01)06096-8
Keywords: Ricci curvature, mean curvature vector, homology groups
Received by editor(s): March 1, 2000
Received by editor(s) in revised form: May 17, 2000
Published electronically: May 2, 2001
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia